Alert archive / Alabama / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 17, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 26, 1996, 7:40 PM CST for Monroe County, Wilcox County, Alabama. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 26, 1996, 7:40 PM CST (01:40 UTC)
- Expired
- Jan 26, 1996, 8:45 PM CST
- In force
- 65 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Monroe County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 150 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.7 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -326 m²/s²
- 0-3 km storm-relative helicity
- -147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 270138 RRA SVRMOB ALC131-099-270245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 740 PM CST FRI JAN 26 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 845 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH ALABAMA ...WILCOX COUNTY IN SOUTHWEST ALABAMA ...MONROE COUNTY AT 738 PM...NWS DOPPLER RADAR IN MOBILE INDICATED A SEVERE THUNDERSTORM OVER NORTHERN MONROE COUNTY BETWEEN TUNNEL SPRINGS AND BEATRICE. THIS STORM WILL MOVE NORTHEAST AT 40 MPH. AT THIS RATE AND DIRECTION OF MOVEMENT...THE STORM WILL MOVE INTO RILEY AND THEN INTO SOUTHEAST WILCOX COUNTY BY 815 PM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 26, 7:16 PM CST, 24 minutes earlier.
Area forecast discussion, Jan 26, 7:16 PM CST, 24 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE... NATIONAL WEATHER SERVICE MOBILE AL 715 PM CST FRI JAN 26 1996 OBVIOUSLY NOT MUCH TIME TO PONTIFICATE. 23Z SFC RUC/SAT PIX ALL SUPPORT CONTD STRENGTHENING OF DEEP CONVECTION ON S END OF MCS (XTNDG SW INTO SE LA). SFC PRES FALLS/STG MSTR CVG ALL PRESENT WITHIN WARM SECTOR WHICH OCCUPIES MOST OF CWA. XPCT DEEP CONVECTION TO SHIFT GRADUALLY E OF MOBILE BAY BY 06Z. STORM STRUCTURE BACK TO WEST SUPPORTS ORGNZD STORMS WITH CONTD DEEP PERSISTENT ROTATION LIKELY (XPCT SR-HELICITY VALUES TO RANGE ABV 350 M2/S2 THRU AT LEAST 06Z GIVEN CURRENT VWP). HAVE ALREADY SEE TWO PERSISTENT OPERATOR TVS SIGNATURES TNT. AM JUST WAITING ISSUANCE OF NEXT TOR WATCH BO>X FOR AFTER 03Z...AND WORDING OF SVR WILL REMAIN IN ZONES. JMM
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 6:09 PM CST | Severe Thunderstorm Warning | MOB | Monroe, Wilcox | 66 min |
| Jan 26, 6:13 PM CST | Severe Thunderstorm Warning | MOB | Clarke | 62 min |
| Jan 26, 6:26 PM CST | Tornado Warning | MOB | Clarke | 34 min |
| Jan 26, 6:29 PM CST | Tornado Warning | MOB | Baldwin | 31 min |
| Jan 26, 6:32 PM CST | Severe Thunderstorm Warning | MOB | Washington | 58 min |
| Jan 26, 6:38 PM CST | Tornado Warning | MOB | Monroe | 67 min |
| Jan 26, 6:52 PM CST | Tornado Warning | MOB | Clarke | 68 min |
| Jan 26, 9:20 PM CST | Flash Flood Warning | MOB | Monroe | 6 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.